Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment for testosterone side effects/teste atrophy
Sep 20, 2000

I was on deca and testosterone replacement therapy and now have severe atrophied testicles. I have stopped the injections for over a year but my testicles have not grown again. Is there anything i can do to increase their size? Is there any drug available to increase or stimulate testicle growth? Please answer this question for it is causing me great distress and effecting my personal relations. Thank you for taking you precious time to answer questions on the web site. MM

Response from Dr. Stryker

Dear MM:

Sorry to hear about your problem, which is a common one for folks who use (or abuse) anabolic steroids like testosterone or decadurabolin. Even when used for legitimate medical reasons (like hypogonadism in HIV patients) there are possible side effects, and it isn't possible to predict who will get them. Shrinking of the testicles is one such problem. Sometimes it reverses with time off drugs, but not always. The reasons are complicated, but basically any extra testosterone-like drugs in the body sends a chemical message to the brain, which shuts down your own production of testosterone (in the testicles).

You should consider seeing an endocrinologist, a specialist in hormone-related problems. Pituitary hormone levels should be checked (FSH, LH, and the like), and you may want to ask about the use of human chorionic gonadotropin (hcg), a hormone which may help to stimulate testicular activity in some cases. Only do this under the guidance of a physician! and best of luck. RAS

Rick Stryker, M.D., M.P.H.



Previous
I need your Advice/Hepatitis B and HIV
Next
New HIV meds/blocking entry

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement